Alert archive / Guam / Flash Flood Warnings in 2015
Flash Flood Warning 9, NWS Guam
NWS Guam issued this flash flood warning at Aug 15, 2015, 12:41 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2015, 12:41 AM CDT (05:41 UTC)
- Expired
- Aug 15, 2015, 6:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Guam
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
894
WGMY50 PGUM 150541
FFWMY
GUC010-151145-
/O.NEW.PGUM.FF.W.0009.150815T0541Z-150815T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TIYAN GU
337 PM CHST SAT AUG 15 2015
THE NATIONAL WEATHER SERVICE IN TIYAN GUAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF GUAM...
* UNTIL 945 PM CHST SATURDAY
* AT 337 PM CHST...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
HEAVY RAIN FALLING ACROSS THE WARNED AREA. 2 TO 4 INCHES OF RAIN
HAVE FALLEN IN THE PAST 6 HOURS. FLASH FLOODING IS IMMINENT.
ADDITIONAL RAINFALL AMOUNTS OF 4 TO 8 ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF LIVING NEAR RIVERS AND STREAMS...MOVE TO HIGHER GROUND NOW. ACT
QUICKLY TO PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. STAY AWAY FROM
RIVER BANKS AND CULVERTS AS THEY CAN BECOME UNSTABLE AND UNSAFE.
TURN AROUND...DO NOT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES. ONLY 2 FEET OF RUNNING WATER WILL BE
ENOUGH TO CARRY A VEHICLE AWAY.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 1334 14464 1341 14465 1343 14463 1348 14476
1352 14481 1364 14485 1365 14488 1360 14490
1359 14495 1353 14494 1342 14478 1328 14476
1323 14467
$$
KLEESCHULTE2 follow-up statements
164
WGMY70 PGUM 150939
FFSMY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TIYAN GU
709 PM CHST SAT AUG 15 2015
GUC010-150945-
/O.CON.PGUM.FF.W.0009.150815T0541Z-150815T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TIYAN GUAM GU-
709 PM CHST SAT AUG 15 2015
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR GUAM...
AT 700 PM CHST...DOPPLER RADAR INDICATED BANDS OF HEAVY SHOWERS
CONTINUE TO FORM OVER GUAM. AS TROPICAL STORM GONI MOVES CLOSER TO
THE MARIANAS...THIS TREND IS EXPECTED TO CONTINUE THRU THIS EVENING.
5 TO 7 INCHES OF RAIN HAVE ALREADY FALLEN ON GUAM SINCE NOON.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE BY
MIDNIGHT TONIGHT. FLASH FLOODING IS EXPECTED TO CONTINUE IN LOW-
LYING AREAS AND NEAR RIVERS AND STREAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF LIVING NEAR RIVERS AND STREAMS...MOVE TO HIGHER GROUND NOW. ACT
QUICKLY TO PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. STAY AWAY FROM
RIVER BANKS AND CULVERTS AS THEY CAN BECOME UNSTABLE AND UNSAFE.
TURN AROUND...DO NOT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES. ONLY 2 FEET OF RUNNING WATER WILL BE
ENOUGH TO CARRY A VEHICLE AWAY.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 1343 14463 1352 14481 1412 14511 1420 14527
1419 14528 1411 14521 1413 14516 1377 14494
1361 14490 1359 14495 1353 14494 1342 14478
1328 14476 1323 14467
$$
CHAN627
WGMY70 PGUM 151003 CCA
FFSMY
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE TIYAN GU
709 PM CHST SAT AUG 15 2015
CORRECTED EXPIRATION TIME
GUC010-151145-
/O.CON.PGUM.FF.W.0009.150815T0541Z-150815T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TIYAN GUAM GU-
709 PM CHST SAT AUG 15 2015
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR GUAM...
AT 700 PM CHST...DOPPLER RADAR INDICATED BANDS OF HEAVY SHOWERS
CONTINUE TO FORM OVER GUAM. AS TROPICAL STORM GONI MOVES CLOSER TO
THE MARIANAS...THIS TREND IS EXPECTED TO CONTINUE THRU THIS EVENING.
5 TO 7 INCHES OF RAIN HAVE ALREADY FALLEN ON GUAM SINCE NOON.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE BY
MIDNIGHT TONIGHT. FLASH FLOODING IS EXPECTED TO CONTINUE IN LOW-
LYING AREAS AND NEAR RIVERS AND STREAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF LIVING NEAR RIVERS AND STREAMS...MOVE TO HIGHER GROUND NOW. ACT
QUICKLY TO PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. STAY AWAY FROM
RIVER BANKS AND CULVERTS AS THEY CAN BECOME UNSTABLE AND UNSAFE.
TURN AROUND...DO NOT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES. ONLY 2 FEET OF RUNNING WATER WILL BE
ENOUGH TO CARRY A VEHICLE AWAY.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 1343 14463 1352 14481 1412 14511 1420 14527
1419 14528 1411 14521 1413 14516 1377 14494
1361 14490 1359 14495 1353 14494 1342 14478
1328 14476 1323 14467
$$
CHANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 8:43 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Aug 14, 8:43 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TIYAN GU
1143 AM CHST SAT AUG 15 2015
.UPDATE...
TROPICAL DEPRESSION 16W WAS UPGRADED BY JTWC TO TROPICAL STORM
GONI AT 18Z THIS MORNING. LATEST RADAR AND SATELLITE IMAGERY
INDICATED GONI WAS CENTERED ABOUT 170 MILES EAST OF GUAM. GONI IS
STILL TRACKING TOWARD THE WEST-NORTHWEST. LATEST WARNING FROM
JTWC CARRIES GONI THROUGH THE ROTA-TINIAN CHANNEL TOMORROW
MORNING...A PLAUSIBLE FORECAST SCENARIO BASED ON THE CURRENT
MOTION OF GONI. POSITION AND TRACK OF GONI SUGGESTS TROPICAL
STORM CONDITIONS WILL AFFECT ALL ZONES. HAVE ACCORDINGLY PLACED
ALL FORECAST ZONES UNDER A TROPICAL STORM WARNING. LATEST WIND
GRIDS WERE GENERATED USING THE TCM WIND TOOL BASED ON THE 18Z JTWC
WARNING...WHICH BRINGS GONI THROUGH THE MARIANAS AS A 50 TO
60-KNOT SYSTEM. KEPT 35-KNOT RADIUS SMALL...AT AROUND 60 NM AS
GONI REMAINS RATHER SMALL. HAVE ISSUED A FLASH FLOOD WATCH FOR ALL
OF THE MARIANAS ZONES THROUGH MONDAY EVENING BASED ON ETRAP
SATELLITE IMAGERY. POTENTIAL FOR GREATEST RAINFALL APPEARS TO BE
NEAR GUAM AS DEEP CONVECTION ASSOCIATED WITH GONI CONTINUES TO BE
SHEARED TOWARD THE SOUTHWEST SIDE OF THE SYSTEM. WEATHER AND SEAS
SHOULD IMPROVE ON SUNDAY NIGHT AS GONI DEPARTS. STILL EXPECT
RELATIVELY WET MONSOONAL PATTERN NEXT WEEK AS MONSOONAL INFLOW
INTO BOTH TS GONI AND TS ATSANI GETS DRAGGED OVER THE FORECAST
ZONES.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR GUZ001>004.
TROPICAL STORM WARNING FOR GUZ001>004.
TYPHOON WATCH FOR GUZ003-004.
MARIANAS WATERS...TROPICAL STORM WARNING FOR PMZ151>154.
TYPHOON WATCH FOR PMZ153-154.
&&
MCELROY/KLEESCHULTE/ZIOBROThe office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:05 PM CDT | Tropical Storm Warning | GUM | 31 hr | |
| Aug 14, 7:31 PM CDT | Flash Flood Watch | GUM | 29 hr | |
| Aug 14, 9:18 PM CDT | Tropical Storm Warning | GUM | 28 hr | |
| Aug 14, 10:40 PM CDT | Areal Flood Advisory | GUM | 6 hr | |
| Aug 15, 6:58 AM CDT | Flash Flood Warning | GUM | 8 hr | |
| Aug 15, 8:54 AM CDT | Areal Flood Advisory | GUM | 6 hr | |
| Aug 15, 2:40 PM CDT | Flash Flood Warning | GUM | 6 hr | |
| Aug 15, 2:53 PM CDT | Areal Flood Advisory | GUM | 6 hr |
Nearby
Flash Flood Warnings in Guam, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.